Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 4, NWS State College, PA

February 6, 2008Adams County, Franklin County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Feb 6, 2008, 9:02 PM EST for Adams County, Franklin County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2008, 9:02 PM EST (02:02 UTC)
Expired
Feb 6, 2008, 10:00 PM EST
In force
58 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Franklin County, PA

The radar

The Sterling radar (KLWX), 106 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2008-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2008-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 070202
SVRCTP
PAC001-055-070300-
/O.NEW.KCTP.SV.W.0004.080207T0202Z-080207T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
902 PM EST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 1000 PM EST

* AT 857 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  CLAYLICK...OR 9 MILES SOUTHWEST OF GREENCASTLE...AND MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARION AROUND 910 PM EST...
  WAYNESBORO AROUND 915 PM EST...
  MONT ALTO AND FAYETTEVILLE AROUND 920 PM EST...
  CASHTOWN AROUND 930 PM EST...
  

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 0 AND 15.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3999 7747 3996 7745 4000 7740 4003 7719
      4007 7714 4002 7702 3993 7697 3988 7700
      3970 7766 3971 7792 3981 7797
TIME...MOT...LOC 0202Z 247DEG 47KT 3976 7780

$$

FORECASTER: LA CORTE
1 follow-up statement
000 
WWUS51 KCTP 070229
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
929 PM EST WED FEB 6 2008

PAC001-055-070300-
/O.CON.KCTP.SV.W.0004.000000T0000Z-080207T0300Z/
FRANKLIN PA-ADAMS PA-
929 PM EST WED FEB 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EST
FOR ADAMS AND SOUTHERN FRANKLIN COUNTIES...

AT 925 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR CASHTOWN...OR 11 MILES WEST OF GETTYSBURG...MOVING
NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARENDTSVILLE...BIGLERVILLE AND SEVEN STARS AROUND 935 PM EST...
  BENDERSVILLE AROUND 940 PM EST...
  YORK SPRINGS AND HEIDLERSBURG AROUND 945 PM EST...
  LAKE MEADE AND EAST BERLIN AROUND 950 PM EST...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3999 7747 3996 7745 4000 7740 4003 7719
      4007 7714 4002 7702 3993 7697 3988 7700
      3970 7766 3971 7792 3981 7797
TIME...MOT...LOC 0229Z 247DEG 47KT 3990 7738

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 8:32 PM EST, 30 minutes earlier.

Area forecast discussion, Feb 6, 8:32 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
832 PM EST WED FEB 6 2008

.SYNOPSIS...
SEVERAL WAVES OF LOW PRESSURE WILL MOVE ALONG A NEARLY STATIONARY
FRONT OVER THE REGION TODAY...PROVIDING THE FOCUS FOR SOME
LOCALLY HEAVY RAINS/THUNDER AND POTENTIAL FLOODING.

MUCH COLDER AIR WILL MOVE BACK IN FOR THE LATTER HALF OF THE WEEK
AND WEEKEND...WITH SNOW SHOWERS RETURNING TO THE FORECAST.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
EAST-WEST FRONTAL BOUNDARY SEPARATING WARM MOIST AIR OVER THE
SOUTHERN HALF OF THE STATE FROM NEAR AND BELOW FREEZING AIR ALONG
THE NEW YORK BORDER WILL WAFFLE NORTH AND SOUTH BY 50 MILES
THROUGH THE EVENING HOURS.

SOUTH OF THIS BOUNDARY...THUNDERSTORMS BEGINNING TO DEVELOP ALONG
THE LAUREL RIDGE. THESE ARE MOVING AT 60 MPH AND ANY DOWNPOUR CAN
TRANSLATE THOSE WINDS SPEEDS DOWN THO THE GROUND. THIS WILL BE ONE
OF THE IMMEDIATE THREATS AS MORE CONVECTION POPS UP INTHE WARM
SECTOR. SPEED SHEAR THROUGH THE ATMOSPHERE WOULD INDICATE A WIND
THREAT OPPOSED TO A HAIL THREAT THROUGH THE EVENING HOURS.

ALONG THE BOUNDARY...THE NEXT SLUG OF MOISTURE MOVING IN FROM OHIO
WITH AN ESTIMATION OF 0.40 TO 0.70 INCHES THROUGH THE EVENING.
REPORTS OF ROAD AND BASEMENT FLOODING WILL BE MONITORED FOR
ADDITIONAL PROBLEMS.

NORTH OF THE BOUNDARY...SCHOOL OBS ALONG THE PA/NY BORDER FLIRTING
WITH FREEZING WITH A FEW OBS AROUND 30. DISCUSSION WITH BUF/BGM
LEAD TO ISSUANCE OF WINTER WEATHER ADVISORY FOR THE FOUR NORTHERN
BORDER COUNTIES AS A PERIOD OF SLEET AND FREEZING RAIN IS POSSIBLE
AS THE COLDER AIR UNDERCUTS THE ADVANCING PRECIP FROM OHIO.

AS THE FRONTAL BOUNDARY DROPS SOUTH OVERNIGHT...EXPECT A
CHANGEOVER TO SNOW SHOWERS FROM CENTRAL PA AND NORTH. LIGHT
ACCUMULATIONS ONLY AS THE MOISTURE PULLS OUT RAPIDLY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
BY THU MORNING CENTRAL PA WILL BE ON THE COLDER SIDE OF THE
EXITING STORM...WITH LIGHT SNOW SHOWERS LINGERING IN THE HIGHER
TERRAIN OF THE N AND W. TEMPS WILL DROP BACK TOWARD NORMALS /WHICH
FOR SOME MEANS A 20F DROP FROM TODAY/ BUT VERY COLD AIR HOLDS OFF
UNTIL LATE IN THE WEEKEND. THROUGH THEN...WEAK SURFACE HIGH
PRESSURE BUILDS IN WITH A SERIES OF WEAK UPPER LEVEL WAVES SLIDING
THROUGH BRINGING VARIABLE CLOUDS AND A LOW CHANCE FOR LIGHT SNOW
SHOWERS THROUGH FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WEAK HIGH PRESSURE AND ZONAL FLOW WILL BEGIN THE PERIOD...BUT NEXT
STORM SYSTEM TAKES AIM ON THE REGION FOR THE WEEKEND. A SERIES OF
WAVES WILL SPREAD SCATTERED PRECIP IN FOR SAT /WITH MAINLY RAIN
SOUTH AND A RAIN SNOW MIX NORTH/. THEN UPPER LOW PUSHES THROUGH
SAT NIGHT...USHERING IN SOME OF THE COLDEST AIR OF THE SEASON.
PRECIP WILL TURN TO SNOW...WITH LIGHT ACCUMULATIONS EXPECTED SUN.

SUNDAY WILL BE THE COLDEST DAY OF THE WEEK WITH TEMPS ONLY
REACHING THE TEENS AND 20S DURING THE DAY. TEMPS WILL REMAIN BELOW
NORMAL SUN NIGHT WITH 850 TEMPS FCST IN THE -20 TO -25 RANGE. LOWS
WILL BE NEAR ZERO NORTH AND BETWEEN 10-15 DEGREES SOUTH. IN
ADDITION...STRONGER WINDS ARRIVE WITH THE COLD AIR SURGE...MAKING
IT FEEL EVEN COLDER.

THE COLD SPELL WILL BE SHORT-LIVED THOUGH AS WESTERLY FLOW SLIDES
IN BEHIND...HELPING TO MODERATE TEMPERATURES BACK TO FEBRUARY
NORMALS WITH 30S DURING THE DAY AND TEENS AND 20S AT NIGHT.
EXPECT THE LAKE EFFECT AREAS TO SEE SNOW SHOWERS AND
CLOUDINESS MON INTO TUESDAY...WITH LITTLE IN THE WAY OF SIG
PRECIP ELSEWHERE.  NEXT SYSTEM PROGGED TO ARRIVE BY WEDNESDAY.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
NMRS SHRA/TSRA BREAKING OUT IN THE WARM SECTOR EARLY THIS
EVE...RACING NEWD AT OVER 50KTS. E-W WARM FRT ALONG I-80 DIVIDING
VERY WARM/MOIST AIR TO THE SOUTH FROM NEAR TO SUB-FZG AIR TO THE
NORTH. BFD/IPT STILL IFR /NORTH OF THE WARM FNT/...WITH ALL OTHER
SITES VFR. ELEVATED CONVECTION HAVING NO PROBLEM MOVING INTO THE
COLD SECTOR.

XPECT BRF REDUCTIONS TO MVFR/IFR IN LOC HVY RA/TSRA. STG GUSTY
WNDS ALSO PSBL. LOW PRES CENTERED OVER WRN PA WILL TRACK EWD
TONIGHT...DRAGGING A CLD FNT ACROSS THE AREA. ADDNL SHRA WILL
LIKELY CONT THRU 06Z BEFORE DRY SLOT BRINGS A LULL IN THE PCPN.
SHARP WND SHIFT BEHIND THE FRONT...WITH SFC WNDS BCMG WLY AND
GUSTING TO 20-30KTS.

TEMPS STILL HOVERING ARND FZG AT BFD...AND KEPT MENTION OF FZRAPL.
HOWEVER...DEPTH OF THE WARM LYR WOULD SUGGEST EITHER -RA/-FZRA.

ST/SC WILL RETURN TO THE WCENT MTNS ON THE BACKSIDE OF THE
DEPARTING LOW PRES SYS LATER TNT AND EARLY THUR WITH MVFR/IFR
CONDS IN -SHSN AT JST/BFD. HIGH END MVFR CIGS PSBL AT
IPT/UNV/AOO...BUT SHUD REMAIN JUST ABOVE 3KFT. WLY DOWNSLOPE LLVL
FLOW SHOULD KEEP MDT VFR.

HI PRES SHOULD PROVIDE MAINLY VFR CONDS WITH LGT WINDS ON FRIDAY.
A WEAK UPPER AIR SYS SLIDES IN FOR SAT WITH SOME LGT WINTRY PCPN
PSBL. REDUCED CIGS/VSBYS POSSIBLE WITH THIS SYSTEM...ESPECIALLY
OVR THE ALLEGHENY HIGHLANDS /BFD AND JST/. AN ARCTIC COLD FRONT
COULD PUSH THRU THE REGION SAT NITE...FOLLOWED BY GUSTY NW WINDS
ON SUNDAY AND REDUCED CIGS/VSBYS IN SNOW SHWRS.

&&

.CLIMATE...
HARRISBURG /KMDT/ HAS BROKEN THEIR RECORD HIGH TODAY. CURRENT
READING IS 63F AND THE RECORD WAS 60 SET IN 1990. AN RERMDT WILL
BE SENT OUT AROUND 530 PM WITH THE OFFICIAL HIGH TEMPERATURE..

WILLIAMSPORT /KIPT/ RECORD HIGH OF 55F ALSO SET IN 1990 IS SAFE
FOR NOW. THE TEMPERATURE AT 3 PM WAS 46F...AND THIS MAY RISE INTO
THE LOWER 50S. IF A RECORD IS TIED OR BROKEN...AN RERIPT WILL BE
TRANSMITTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR PAZ004>006-
037.

&&

SYNOPSIS...LACORTE/TYBURSKI
NEAR TERM...LACORTE/TYBURSKI
SHORT TERM...RXR
LONG TERM...RXR
AVIATION...STEINBUGL
CLIMATE...
Hazardous weather outlook, Feb 6, 7:21 PM EST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
721 PM EST WED FEB 6 2008

PAZ004>006-037-080030-
WARREN-MCKEAN-POTTER-TIOGA-
721 PM EST WED FEB 6 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

PAZ010>012-017>019-024>028-033>036-041-042-045-046-049>053-056>059-
063>066-080030-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
721 PM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. SOME
STORMS MAY PRODUCE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT.

STEINBUGL

In the hours before

Special weather statement, Feb 6, 6:30 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
630 PM EST WED FEB 6 2008

PAZ025-026-033-034-070030-
BEDFORD-BLAIR-HUNTINGDON-SOMERSET-
630 PM EST WED FEB 6 2008

...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...SOMERSET...SOUTHERN
BLAIR AND WEST CENTRAL HUNTINGDON COUNTIES THROUGH 730 PM EST...

AT 630 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
SOMERSET TO 14 MILES EAST OF KINGWOOD TO 14 MILES SOUTH OF
KINGWOOD...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 50 MPH AND HAIL BETWEEN PEA SIZE AND DIME SIZE ARE
POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. ALSO EXPECT OCCASIONAL...
DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR ROCKWOOD...CASSELMAN AROUND 635 PM...
SOMERSET...MOUNT DAVIS AROUND 640 PM...STOYSTOWN...ACOSTA...
SALISBURY...GARRETT AROUND 645 PM...HOOVERSVILLE AND SHANKSVILLE
AROUND 650 PM....CENTRAL CITY AND HYNDMAN AROUND 700 PM...
BEDFORD...OSTERBURG AND CLAYSBURG AROUND 720 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 107 AND 160...I-99 BETWEEN
MILE MARKERS 0 AND 20.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220.

FORECASTER: LAMBERT
Special weather statement, Feb 6, 6:47 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
647 PM EST WED FEB 6 2008

PAZ042-046-053-070015-
COLUMBIA-SOUTHERN LYCOMING-SULLIVAN-
647 PM EST WED FEB 6 2008

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SULLIVAN...NORTHWESTERN
COLUMBIA AND SOUTHEASTERN LYCOMING COUNTIES THROUGH 715 PM EST...

AT 645 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES EAST OF MONTOURSVILLE...MOVING RAPIDLY
NORTHEAST AT 65 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. ALSO...EXPECT FREQUENT...DANGEROUS LIGHTNING FROM
THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR LAPORTE AROUND 655 PM...RICKETTS GLEN
STATE PARK AND CENTRAL AROUND 700 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 118.

FORECASTER: LAMBERT
Special weather statement, Feb 6, 7:04 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
704 PM EST WED FEB 6 2008

PAZ010>012-017-018-024-070100-
CAMBRIA-CAMERON-CLEARFIELD-ELK-NORTHERN CENTRE-NORTHERN CLINTON-
704 PM EST WED FEB 6 2008

...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...NORTHEASTERN
CAMBRIA...NORTHWESTERN CLINTON...SOUTHEASTERN CAMERON...SOUTHEASTERN
ELK AND WESTERN CENTRE COUNTIES THROUGH 8 PM EST...

AT 658 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
BROOKVILLE TO 12 MILES SOUTHWEST OF PUNXSUTAWNEY TO 6 MILES NORTH OF
BLAIRSVILLE...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS TO 40 MPH AND HAIL BETWEEN PEA SIZE AND DIME SIZE ARE
POSSIBLE WITH THESE STORMS. A BRIEF...10 MINUTE PERIOD OF TORRENTIAL
RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR TROUTVILLE...TREASURE LAKE AROUND 715 PM...
WESTOVER...S.B. ELLIOT STATE PARK AROUND 730
PM...WOODLAND...STEVENSON DAM AROUND 745 PM...DRIFTWOOD AND
PHILIPSBURG AROUND 750 PM...AND KARTHAUS AND PINE GLEN AROUND 800 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 97 AND 138.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 120...STATE ROAD 153...STATE ROAD 255...
STATE ROAD 350.

FORECASTER: LAMBERT
Special weather statement, Feb 6, 7:45 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
745 PM EST WED FEB 6 2008

PAZ005-006-011-012-037-041-042-070145-
CAMERON-MCKEAN-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER-SULLIVAN-
TIOGA-
745 PM EST WED FEB 6 2008

...STRONG THUNDERSTORMS WILL AFFECT EASTERN MCKEAN...NORTHERN
CAMERON...NORTHERN LYCOMING...NORTHWESTERN CLINTON...NORTHWESTERN
SULLIVAN...POTTER AND TIOGA COUNTIES...

AT 744 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF OLEAN TO 11 MILES SOUTH OF ST. MARYS...MOVING EAST AT 60 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR SIZERVILLE...ROULETTE...KEATING SUMMIT...
EMPORIUM AROUND 750 PM...OSWAYO...CAMERON...AUSTIN AROUND 755
PM...GENESEE...WHARTON AND STEVENSON DAM AROUND 800 PM. THE
STORMS WILL BE NEAR A MANSFIELD...BUTTONWOOD LINE BY 840 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
15...STATE ROAD 14...STATE ROAD 120...STATE ROAD 449.

FORECASTER: MARTIN
Special weather statement, Feb 6, 8:01 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
801 PM EST WED FEB 6 2008

PAZ012-017>019-070230-
CLEARFIELD-NORTHERN CENTRE-NORTHERN CLINTON-SOUTHERN CENTRE-
801 PM EST WED FEB 6 2008

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON...CLEARFIELD AND
NORTHERN CENTRE COUNTIES THROUGH 930 PM EST...

AT 758 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST
OF CLEARFIELD TO 7 MILES EAST OF CLEARFIELD TO 15 MILES NORTHWEST OF
TYRONE...MOVING EAST NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT OCCASIONAL...DANGEROUS LIGHTNING FROM THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

A SECOND LINE OF SHOWERS FOLLOWING THE STORMS BY 10 TO 15 MINUTES
WAS ACCOMPANIED BY A PRONOUNCED WIND SHIFT TO THE WEST WITH GUSTS
BETWEEN 35 AND 45 MPH. THESE WESTERLY WIND GUSTS WILL CONTINUE INTO
THE LATE EVENING HOURS.

THESE STORMS WILL BE NEAR RAMEY AROUND 800 PM...PINE GLEN...
PHILIPSBURG AROUND 815 PM...SNOW SHOE...MOSHANNON AROUND 830 PM...
HYNER AROUND 845 PM...UNIONVILLE AND MILESBURG AROUND 900 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 107 AND 170.

FORECASTER: LAMBERT
Special weather statement, Feb 6, 8:47 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
847 PM EST WED FEB 6 2008

PAZ035-036-063-064-070230-
ADAMS-CUMBERLAND-FRANKLIN-FULTON-
847 PM EST WED FEB 6 2008

...A STRONG THUNDERSTORM WILL AFFECT ADAMS...SOUTH CENTRAL FULTON...
SOUTHERN FRANKLIN AND SOUTHERN CUMBERLAND COUNTIES...

AT 844 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF BERKELEY SPGS...MOVING NORTHEAST
AT 60 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CLAYLICK...MERCERSBURG...WARRENTON AROUND 900
PM...GREENCASTLE AROUND 905 PM...MARION...ST. THOMAS...WAYNESBORO...
ROUZERVILLE AROUND 910 PM...FAYETTEVILLE AND CHAMBERSBURG AROUND 915
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 216 AND 219...I-81 BETWEEN
MILE MARKERS 0 AND 42.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30.

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:21 PM ESTSevere Thunderstorm WarningCTPClearfield39 min
Feb 6, 9:50 PM ESTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York55 min
Feb 6, 9:57 PM ESTSevere Thunderstorm WarningCTPAdams33 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.